Tecfidera Label Change and FDA Drug Safety Communication Regarding PML

The U.S. Food and Drug Administration (FDA) recently announced that it added new information to the label for Tecfidera (dimethyl fumarate) regarding progressive multifocal leukoencephalopathy (PML). The FDA based its decision on a report of a multiple sclerosis (MS) patient who, while being treated with Tecfidera, developed PML then died.

The patient was a 54 year-old woman with MS. She had been using it for four and a half years and was not taking other drugs that affected her immune system. She had no medical conditions that would predispose her to PML. Continue reading “Tecfidera Label Change and FDA Drug Safety Communication Regarding PML”

Medical Journal Article Raises Possible Association Between Tecfidera MS Drug and Deep Venous Thrombosis

Following up on an earlier blog post, Harman Law LLC  is following  a story about a 45-year-old man who took Tecfidera (dimethyl fumarate) for three weeks.  He experienced extensive bilateral deep venous thrombosis extending from calf veins to deep femoral veins.  Fortunately, the man’s DVT abated after receiving anticoagulation treatment. Continue reading “Medical Journal Article Raises Possible Association Between Tecfidera MS Drug and Deep Venous Thrombosis”

Asthma Drug Xolair Increases Chances for Heart Attack

Asthma Drug Under Scrutiny


The Food and Drug Administration issued a Safety Announcement warning that the asthma drug Xolair® increases the risk of heart attack, stroke, chest pain, and blood clots, among other serious problems.

Xolair® is an injectable drug that was approved in 2003 to treat moderate to severe asthma in adults and children 12 and over whose condition could not be controlled by inhaled steroids alone.  Xolair is also approved in the treatment of chronic idiopathic urticaria, a form of chronic hives, in adults and adolescents. Continue reading “Asthma Drug Xolair Increases Chances for Heart Attack”

Levaquin and Avelox Antibiotics Linked to Peripheral Neuropathy

The FDA issued a drug safety alert that the agency is requiring the manufacturer of the antibiotic Levaquin (levofloxacin) and Avelox (moxifloxacin) to revise the labeling to warn patients of the risk of serious side effects including antibiotic nerve damage.  Previously, these drugs were implicated in tendon tears and ruptures in the arms and legs, also serious injuries. Continue reading “Levaquin and Avelox Antibiotics Linked to Peripheral Neuropathy”

Pharmacy Errors an Increasing Cause of Personal Injury: Legal Intelligencer Article

Pharmacy Errors Under Scrutiny

An article yesterday in the Legal Intelligencer newspaper says that pharmacy errors are on the rise and patient safety is at risk. The sheer increase in the number of people taking prescription drugs alongside the rapid development of pharmacies in every community may in part be a factor, but attorney Brandon Swartz says the volume of prescriptions filled by pharmacy technicians may play a role in the errors. Continue reading “Pharmacy Errors an Increasing Cause of Personal Injury: Legal Intelligencer Article”

UPDATE: Testosterone Therapy Rx Linked to Potentially Fatal Conditions

Follow up to February 2014 Harman Law Post: FDA Requires Label Change Citing Increased Blood Clot Risk with Testosterone Products

On June 19, 2014 the FDA announced they are requiring manufacturers of testosterone therapy products (“TT”) to add blood clot warnings to the drug labeling. The testosterone products include: Continue reading “UPDATE: Testosterone Therapy Rx Linked to Potentially Fatal Conditions”

Testosterone Therapy Rx Linked to Increased Risk of Heart Attack, Stroke and Potentially Fatal Conditions

Study Says Risk of Heart Attack Increases 2-3x for Men Taking Testosterone Therapy, Also Risk of Stroke, Pulmonary Embolism and Blood Clots

A study published by the Public Library of Science One (PLoS One) found an association between testosterone therapy (TT) and cardiovascular disease.  The risk for heart attack in men under the age of 65 who had a history of heart disease was increased; for older men the increased risk was a factor even without a history of heart disease. Within the first 90 days of starting TT, the risk doubled for men over 65 . For men under 65 with a history of heart disease, the risk almost tripled. An additional study also found the increased risk of both non fatal and fatal heart attacks. Continue reading “Testosterone Therapy Rx Linked to Increased Risk of Heart Attack, Stroke and Potentially Fatal Conditions”

GSK: No More Payments to Doctors

by Eric Fredrickson, Esq., Harman Law LLC

GlaxoSmithKline has announced major changes to its drug marketing efforts.

  • First, the sixth largest pharmaceutical manufacturer will stop paying doctors to promote its drugs.
  • Second, GlaxoSmithKline will no longer tie the compensation of its sales representatives to the number of prescriptions written.

Continue reading “GSK: No More Payments to Doctors”